CharlieMC (charliemc) wrote,
CharlieMC
charliemc

  • Mood:

Starting Lyrica

It's nearly 5:00 p.m. here and I'm actually sitting up and functional. Hurrah for me! I'll try to write another entry that is not Lyrica-detailed later. For now, it's all about Lyrica.

I started Lyrica on Wednesday, September 26.

I saw Leslie on Thursday, September 20.

I waited nearly a week to start because Marilyn didn't feel I should attempt new meds before going to San Diego (September 30 - October 3) to IFEA. I've been struggling so much with pain that I just decided to do it anyway. And then we discussed it and I decided NOT to go on the trip. I'm just not up to it right now. Yeah, part of me would love to go, but a bigger part of me is relieved and happy to stay home!

You need insight to understand the change in my meds. I've been on Hydrocodone, which is an opioid. I've been on it for six months. Leslie was adamant she wants me off the opioid meds. So I'm only to take Hydrocodone when the pain is really, really bad.

The new cocktail is:
No Hydrocodone
2 regular strength Tylenol
1 Gabapentin

That's three times a day (the above). Once a day I take 2 Gabapentin and 2 extra strength Tylenol, which does NOT begin to manage my pain, so I'm always in terrible pain at night.

I was nervous to drop the opioid, to be entirely honest. So far I think the Lyrica/Gabapentin (Tylenol) replacement almost manages to manage the pain as well, though not quite. But I want to give it a longer chance than only three days. I should mention that I'm not entirely off the Hydrocodone. I take one every night to get through. Even so I was up past three last night because of pain...

Aside from the fact that I'm now in more pain than before, Lyrica has side effects. I'm trying not to think about the list, but I've already noticed some. My feet and ankles are very swollen -- this is extremely common for Lyrica users. My feet are swollen enough to hurt quite a bit. (I was comparing mine with my neighbor who has been so bad she couldn't find shoes to wear and I'm far worse than she!)

My weight is up. The first two days I went between nausea and being ravenous. Today I had no appetite at all. In the late afternoon I had low blood sugar again (another side effect, by the way). Even though this is a side effect I'm not blaming it on the Lyrica, because I've been having lows on and off for more than a week. I finally ate an apple today and stopped the low.

For some time I was just living on apples, which I still tend to think of as a perfect food. They don't have enough sugar to give me spikes, thankfully. But they keep me from having lows (if I remember to eat them).

I want to sleep all the time. I wish I was sleeping right now. Hahaha. I slept today from when Marilyn left for work this morning (I went straight back to bed with Johnnie) until noon. I've been sleeping through all my med alarms recently (I did again this morning). Sleepiness is a big side effect. I read about people who were having it two years after starting Lyrica...

Emotional ups and downs: It has to be the Lyrica. Both yesterday and the day before I had occasions when I was crying uncontrollably. I've read online where others have had crying jags for several reasons. Mine was NOT tied to depression at all. But I read people reading something and crying or listening to music and crying, so I'm not alone. For the record, I am not worried about the fact that it supposedly can make people suicidal. I believe it's probably more likely for people who are depressed or already think about suicide. But I'm going to keep an eye out for mood swings (it can cause those).

---

It's no use. I can't finish this. I've been on the phone about work for ages. Now I just want to go and lie down again.

My head feels like it's stuffed with cotton and I can barely concentrate. I hate to death admitting that, but it's true. I'm going to fight it. I'll never give in easily. (Earlier I was trying to use my website login to get into Outlook OWA. Um, no, these are not the same, Charlie! And I'm amazed I reasoned out that there actually was that problem, because I was blaming my password and tying it over and over again. Er, no, username!!!)
Tags: appetite, apples, cannot-concentrate, chronic-pain, crying, crying-jag, festival, festival-website, food, foot-pain, it-related, johnnie, low-blood-sugar, lyrica, lyrica-side-effects, marilyn, meds, mood-swings, pain, sleep, sleep-through-everything, swollen-ankles, swollen-feet, website, work
Subscribe

  • Reading! I Love It!

    A new favorite author — what a delight! Actually, coming BACK to reading after being away from it is sheer joy. I have spent my entire life reading…

  • The LiveJournal App for Mobile Devices SUCKS!

    I HATE the LiveJournal App for mobile devices. Example: I can't figure out how to edit an enty. Example: It's ridiculously hard to make an edit to…

  • Marilyn's Presentation -- the Murdock Talks

    Tonight Marilyn gave her presentation for the Murdock Talks at the Museum of the Oregon Territory on Tumwater Drive in Oregon City (run by the…

  • Post a new comment

    Error

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

    When you submit the form an invisible reCAPTCHA check will be performed.
    You must follow the Privacy Policy and Google Terms of use.
  • 2 comments